Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 24, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2006, 3:09 PM EDT for Bulloch County, Evans County, Tattnall County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2006, 3:09 PM EDT (19:09 UTC)
- Expired
- Apr 8, 2006, 4:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bulloch County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:30 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:09 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 8, 3:09 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SAT APR 8 2006 DUE TO ONGOING SEVERE WX...THE AFTERNOON FCST PACKAGE WILL BE DELAYED. PRODUCTS SHOULD BE AVAILABLE STARTING BETWEEN 4 AND 5 PM EDT /20-21Z/. A MORE COMPETE AFD WILL LIKELY BE AVAILABLE AT THAT TIME AS WELL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY. MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374. && 33
Hazardous weather outlook, Apr 8, 5:34 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EST SAT APR 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 434 AM EST SAT APR 8 2006 ...SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH THIS EVENING ACROSS ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. REFER TO THE LATEST SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE AS WELL AS THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. SEVERE THUNDERSTORMS AND/OR TORNADO WATCHES WILL LIKELY BE ISSUED FOR THE REGION LATER TODAY. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST ALONG THE BEACHES OF NORTH COASTAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Apr 8, 2:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 225 PM EDT SAT APR 8 2006 GAZ088-100-101-SCZ040-042-081915- ALLENDALE-BULLOCH-EFFINGHAM-HAMPTON-SCREVEN- 225 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 315 PM EDT... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF MIDDLEGROUND...OR ABOUT 11 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHIRLEY...WHITE HILL...STALCO...SHEPPARDS...OLIVER... NEWINGTON...MIDDLEGROUND...KILDARE...HUNTERS AND GREEN HILL THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND LOCALIZED GUSTY WINDS TO 45 MPH CAN BE EXPECTED. 24
Local storm report, Apr 8, 2:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL SAINT GEORGE 33.19N 80.58W
04/08/2006 E1.75 INCH DORCHESTER SC EMERGENCY MNGR
0220 PM HAIL SAINT GEORGE 33.19N 80.58W
04/08/2006 E1.00 INCH DORCHESTER SC COUNTY OFFICIAL
LARGE HAIL REPORTED BY COUNTY WARNING POINT.
&&
33Special weather statement, Apr 8, 2:35 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 235 PM EDT SAT APR 8 2006 GAZ100-115-081900- BULLOCH-EVANS- 235 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND BULLOCH COUNTY THROUGH 300 PM EDT... AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF BELLVILLE...OR ABOUT 7 MILES SOUTHWEST OF CLAXTON...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BELLVILLE...HAGAN... CLAXTON...DAISY...OVERBROOK...EDNA...NEVILS...JIMPS...EMIT AND DENMARK THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED. 24
Local storm report, Apr 8, 2:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL DORCHESTER 31.80N 81.41W
04/08/2006 M0.50 INCH LIBERTY GA TRAINED SPOTTER
1/2 INCH HAIL REPORTED IN TOWN OF DORCHESTER
0235 PM HAIL 2 E HARLEYVILLE 33.21N 80.41W
04/08/2006 E1.00 INCH DORCHESTER SC EMERGENCY MNGR
PENNY TO QUARTER SIZE HAIL REPORTED 2 MILES EAST OF
HARLEYVILLE.
&&
REVLocal storm report, Apr 8, 2:47 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL SAINT GEORGE 33.19N 80.58W
04/08/2006 E1.00 INCH DORCHESTER SC PUBLIC
ALSO ESTIMATES 40 MPH WINDS WHICH BLEW OVER SEVERAL LARGE
TENTS SET UP FOR A LOCAL FESTIVAL.
&&
33Special weather statement, Apr 8, 2:58 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EDT SAT APR 8 2006 SCZ043-044-081945- DORCHESTER-INLAND COLLETON- 258 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 345 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ROUND O...OR ABOUT 8 MILES EAST OF WALTERBORO...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SIDNEY...ROUND O...HIOTTS...GLOVERVILLE... COTTAGEVILLE...PARKERS FERRY LANDING...NORMAN LANDING... GETTYSVILLE...GIVHANS AND DELEMAR CROSSROADS THROUGH 345 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:41 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 49 min |
| Apr 8, 3:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty | 31 min |
| Apr 8, 4:08 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 59 min |
| Apr 8, 4:43 PM EDT | Special Marine Warning | CHS | 92 min | |
| Apr 8, 5:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| Apr 8, 5:47 PM EDT | Special Marine Warning | CHS | 118 min | |
| Apr 8, 7:12 PM EDT | Special Marine Warning | CHS | 11 hr | |
| Apr 7, 8:29 PM EDT | Lake Wind Advisory | CHS | Berkeley | 21 hr |
| Apr 8, 1:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 28 min |
| Apr 8, 1:44 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 31 min |
| Apr 8, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 32 min |
| Apr 8, 2:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 65 min |
| Apr 8, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 41 min |
| Apr 8, 3:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 63 min |
| Apr 8, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 26 min |
| Apr 8, 3:54 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 51 min |
| Apr 8, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 32 min |
| Apr 8, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 8, 4:29 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 46 min |
| Apr 8, 5:31 PM EDT | Lake Wind Advisory | CHS | Berkeley | 22 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.